MAUDE Adverse Event Report: SYNTHES GMBH SYNPOR SMOOTH SQUARE SHEET 50X50/0.8 -S; MESH, SURGICAL

SYNTHES GMBH SYNPOR SMOOTH SQUARE SHEET 50X50/0.8 -S; MESH, SURGICAL
Model Number 08.510.220S
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1: phone number: (b)(6).H6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment "(b)(4)".Visual analysis of the photo revealed that the synpor smooth square sheet 50x50/0.8 -s had portions of it delaminated from 2 corners.No other issues were observed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for synpor smooth square sheet 50x50/0.8 -s.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3/h6: device history lot: part: 08.510.220s.Lot: ds7009741.Release to warehouse date: 01 jun 2022.Manufacturing site: werk selzach.Expiration date: 01 may 2027.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in china as follows: it was reported that the debris fell off & it was a breakage.It was reported before the surgery, as the packing was opened, some particles fall off and the device was broken.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.This complaint involves one (1) device.This report is for one (1) synpor smooth square sheet 50x50/0.8 -s.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e1: facility name: (b)(6).H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: visual analysis of the returned sample revealed that the synpor smooth square sheet 50x50/0.8 -s exhibits signs of delamination at the corners.However, no signs of breakage were observed.A dimensional inspection was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the synpor smooth square sheet 50x50/0.8 -s would contribute to the complained device issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part# 08.510.220s.Lot# ds7009741.Manufacturing site: werk selzach logistik.Supplier: (b)(4).Release to warehouse date: 01 jun 2022.Expiration date # 01 may 2027.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNPOR SMOOTH SQUARE SHEET 50X50/0.8 -S
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17080964
Report Number8030965-2023-07222
Device Sequence Number2188582
Product Code FTM
UDI-Device Identifier10887587026114
UDI-Public(01)10887587026114
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08.510.220S
Device Catalogue Number08.510.220S
Device Lot NumberDS7009741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer06/28/2023
08/22/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date07/19/2023
09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown